Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 26, NWS Shreveport, LA

June 20, 2007Camp County, Texas

NWS Shreveport, LA issued this flash flood warning at Jun 20, 2007, 4:49 PM CDT for Camp County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 20, 2007, 4:49 PM CDT (21:49 UTC)
Expired
Jun 20, 2007, 8:45 PM CDT
In force
4 hr
Issued by
NWS Shreveport, LA
Area
Whole counties

County Camp County, TX

The radar

The Shreveport radar (KSHV), 121 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 9.8 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2007-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3027 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2007-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3027 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
567 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 202150
FFWSHV
TXC063-210145-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
449 PM CDT WED JUN 20 2007

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CAMP COUNTY IN NORTHEAST TEXAS...
  THIS INCLUDES THE CITIES OF...PITTSBURG...LEESBURG...

* UNTIL 845 PM CDT

* AT 439 PM CDT...VERY HEAVY RAIN WAS REPORTED FROM NUMEROUS         
  THUNDERSTORMS OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROCKY MOUND
  AND HARVARD.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SHREVEPORT.

LAT...LON 3292 9474 3292 9510 3293 9511 3293 9513
      3302 9513 3307 9504 3307 9495

$$
1 follow-up statement
000 
WGUS74 KSHV 202157
FFSSHV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
457 PM CDT WED JUN 20 2007

TXC063-210145-
CAMP TX-
457 PM CDT WED JUN 20 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR CAMP
COUNTY...

AT 449 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED SEVERAL 
ROAD CLOSURES FROM NUMEROUS THUNDERSTORMS PRODUCING FLASH FLOODING 
OVER THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PITTSBURG

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SHREVEPORT.

LAT...LON 3292 9474 3292 9510 3293 9511 3293 9513
      3302 9513 3307 9504 3307 9495

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 20, 2:51 PM CDT, 1 hour 58 minutes earlier.

Area forecast discussion, Jun 20, 2:51 PM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
251 PM CDT WED JUN 20 2007

.DISCUSSION...

KSHV RADAR SHOWS CONVECTION DEVELOPING ACROSS THE FOUR STATE
AREA...IN A RICH CONCENTRATION OF THETA-E AS PER RTMA ANALYSIS.
THIS HAS RESULTED IN SBCAPES IN EXCESS OF 4000 J/KG CENTERED OVER
KSHV.  ELSEWHERE...PLENTY OF REMNANT BOUNDARIES REMAIN TO INCLUDE
ISOLATED CONVECTION AREA-WIDE THROUGH AT LEAST SUNSET.
OTHERWISE...CWA WILL REMAIN ON THE EASTERN PERIPHERY OF AN UPPER
LEVEL RIDGE THROUGH THE WEEKEND.  LATEST MODEL RUNS HAVE CHANGED
SIGNIFICANTLY OVER THE PAST 24 HRS...W/THE GFS PLACING THE RIDGE
FURTHER WEST.  THIS WILL ALLOW MORE SHORTWAVES ROTATING INTO THE
AREA EACH DAY...BUT NOTHING TO REALLY HANG A HAT ON.  THUS...MINIMAL
POPS IN THE SHORT TERM.  NEAR THE END OF THE WEEKEND...AN UPPER
LEVEL LOW BEGINS BUILDING OVER TEXAS...BRINGING A CHANCE OF RAIN TO
THE OK-ARKLATEX BEGINNING MONDAY NIGHT.  THIS WILL BRING A LITTLE
RELIEF FROM THE HEAT BEGINNING TUESDAY...WHICH MAY SEE TEMPS
ACTUALLY SLIGHTLY BELOW NORMAL.  UNTIL THEN...GUIDANCE REMAINS TOO
COOL...AND WE/LL STAY ABOVE IT.

&&

.AVIATION...

CONVECTION HAS INITIATED IN THE VCNTY OF SHV THIS AFTN WHERE SURFACE
BASED INSTABILITY IS MAXIMIZED PER 19Z MESOANALYSIS. EXPECT VFR
CONDS THROUGH THIS AFTN EXCEPT WHERE CONVECTION WILL BE OCCURRING
WHICH WILL RESULT IN CIGS OF 1 TO 3K FT AND VSBYS IN THE 3 TO 5SM
RANGE. LATEST FCST ISSUANCE IS CARRYING VCTS AS EXPECTATIONS ARE FOR
UNORGANIZED STORMS THIS AFTN. CI CANOPY SHOULD CONT INTO TONIGHT./02/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  73  96  71  97 /  20  20  10  20
MLU  66  95  64  97 /  20  10  10  10
DEQ  70  91  67  94 /  20  20  10  10
TXK  70  92  69  96 /  20  20  10  10
ELD  68  95  64  97 /  20  20  10  10
TYR  73  91  73  94 /  20  20  20  20
GGG  72  94  69  96 /  20  20  20  20
LFK  72  93  70  96 /  20  10  20  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

02/44
Hazardous weather outlook, Jun 20, 12:00 PM CDT, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT WED JUN 20 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-211100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT WED JUN 20 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT
ACROSS THE FOUR STATE AREA.  THESE STORMS ARE NOT EXPECTED TO BECOME
SEVERE.  HOWEVER...STORMS WILL BE ACCOMPANIED BY FREQUENT
LIGHTNING...BRIEF GUSTY WINDS TO 50 MPH...SMALL HAIL...AND UP TO 2
INCHES OF RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

MONDAY NIGHT THROUGH WEDNESDAY...AN UPPER LEVEL LOW PRESSURE SYSTEM
CENTERED OVER EAST TEXAS WILL RESULT IN SCATTERED THUNDERSTORMS
OVER THE OK-ARKLATEX.  THESE STORMS ARE NOT EXPECTED TO BECOME
SEVERE.  HOWEVER...STORMS WILL BE ACCOMPANIED BY FREQUENT
LIGHTNING...BRIEF GUSTY WINDS TO 35 MPH...SMALL HAIL...AND VERY
HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER...EMERGENCY MANAGER...AND HAM RADIO OPERATOR
ACTIVATION...IS NOT LIKELY THIS AFTERNOON OR TONIGHT.

44

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 4:02 PM CDTSevere Thunderstorm WarningSHVFranklin, Titus43 min
Jun 20, 4:03 PM CDTSevere Thunderstorm WarningSHVCass57 min
Jun 20, 4:40 PM CDTFlash Flood WarningSHVTitus4 hr
Jun 20, 4:54 PM CDTSevere Thunderstorm WarningSHVUpshur51 min
Jun 20, 5:00 PM CDTSevere Thunderstorm WarningSHVMorris45 min
Jun 20, 5:05 PM CDTFlash Flood WarningSHVMorris4 hr
Jun 20, 5:32 PM CDTSevere Thunderstorm WarningSHVBowie58 min
Jun 20, 5:43 PM CDTFlash Flood WarningSHVUpshur4 hr
Jun 20, 5:59 PM CDTSevere Thunderstorm WarningSHVHarrison61 min
Jun 20, 6:25 PM CDTSevere Thunderstorm WarningSHVGregg, Rusk65 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.